Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Yoo-Seok Park 2 Articles
The Clinical Features and Risk Factors of Seizure After Doxylamine Intoxication
Beom-Soo Song, Ki-Man Lee, Sun-Wook Kim, Je-Sung You, Tae-Nyung Chung, Yoo-Seok Park, Sung-Phil Jung, Hong-Du Goo, In-Cheol Park
J Korean Soc Clin Toxicol. 2010;8(2):88-96.   Published online December 31, 2010
  • 75 View
  • 0 Download
AbstractAbstract PDF
Purpose: Doxylamine is antihistamine drug that is used as a hypnotic. It is also used for suicidal attempts because it can be easily purchased at the pharmacy without a prescription. There were many articles about the complications after doxylamine intoxication such as a rhabdomyolysis, but only a few articles have reported on seizure. We reviewed the cases of doxylamine intoxication with seizure that were treated in the emergency department. Methods: We reviewed the medical records of the patients who were over 15 years old and who were intoxicated by doxylamine at 3 emergency medical centers from January 2006 to June 2010. We reviewed the patients' age, gender, the dose of doxylamine ingested, if gastrointestinal decontamination was done, the time from intoxication to hospital arrival, the seizure history, treatment of seizure, the electroencephalography (EEG) results, the brain computed tomography (CT) results and the blood test results. Results: There were 168 patients who were intoxicated by doxylamine during the study period. Twelve patients had a seizure episode. The differences between the patients who developed seizure and the patients who did not were the dose and the serum levels of sodium and creatinine. The only clinically meaningful difference was the amount of doxylamine. The amount of doxylamine ingested (>29 mg/kg) predicted the development of seizure with a sensitivity of 75% and a specificity of 92% on the ROC curve. One patient among the seizure patients expired in the emergency department. Conclusion: In case of doxylamine intoxicated patients, there is close relationship between seizure and ingested amount, so close observation needs to be done for the patients who ingest too much because doxylamine can cause death. Further prospective studies are needed for doxylamine intoxicated patients with a seizure episode.
Is N-acetylcysteine Treatment Based on Ingestion Amount Valid in Acute Acetaminophen Overdose Patients?
Tae-Geun Kim, Min-Joung Kim, Jin-Hee Lee, Sung-Pil Chung, Hahn-Shick Lee, Yoo-Seok Park
J Korean Soc Clin Toxicol. 2006;4(2):107-112.   Published online December 31, 2006
  • 72 View
  • 0 Download
AbstractAbstract PDF
Purpose: In many Korean hospitals, serum acetaminophen concentrations in cases of overdose cannot be measured initially because of inadequate laboratory facilities. Under these circumstances, physicians base the administration of the antidote, N-acetylcysteine, on ingestion amounts as determined by initial history taking. We therefore examined the correlated between ingested amounts and serum acetaminophen concentrations. Methods: Medical records were reviewed retrospectively for patients who presented to the ED with acetaminophen overdose between January 2002 and March 2006. Fifty-nine patients were recruited and sixteen patients were excluded. The forty-three remaining patients were placed into either the high-risk or low-risk group based on their ingested amount (140 mg/kg), and were separately categorized into the toxic or non-toxic group based on their serum acetaminophen concentrations, according to the Rurnack-Matthew nomogram. Results: Ten patients (83.3%) among twelve in the high-risk group were found to have non-toxic serum concentrations, and just one patient (3.2%) among thirty-one in the low-risk group fell into the toxic group based on their serum concentrations. The sensitivity and specificity of risk stratification of the ingested amount as a predictor of intoxication requiring antidote therapy were 66.7% and 75.0%, respectively. Conclusion: This study suggests that the therapeutic decision for acetaminophen overdose should not be based solely on ingested amount only, but requires assessment of acetaminophen concentration.

JKSCT : Journal of The Korean Society of Clinical Toxicology